Alert archive / California / Wind Advisories in 2024
Wind Advisory 29, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Dec 15, 2024, 3:29 AM PST for Del Norte County, Humboldt County, California. It took effect at Dec 15, 2024, 7:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2024, 3:29 AM PST (11:29 UTC)
- In effect from
- Dec 15, 2024, 7:00 PM PST
- Expired
- Dec 16, 2024, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS76 KEKA 151129 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 329 AM PST Sun Dec 15 2024 CAZ102-104>106-151930- /O.NEW.KEKA.WI.Y.0029.241216T0300Z-241216T1800Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- 329 AM PST Sun Dec 15 2024 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt, mostly on high exposed ridges. * WHEN...From 7 PM this evening to 10 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-151930- /O.NEW.KEKA.WI.Y.0029.241216T0600Z-241216T1500Z/ Coastal Del Norte- Including Crescent City 329 AM PST Sun Dec 15 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Del Norte Coast mostly along exposed coastal headlands. * WHEN...From 10 PM this evening to 7 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ109-112-113-115-151600- /O.CON.KEKA.CW.Y.0004.000000T0000Z-241215T1600Z/ Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Lakeport, Boonville, Talmage, Calpella, Ukiah, Point Arena, Redwood Valley, Clearlake Park, Hidden Valley Lake, Rockport, Knobcone Camp, Comptche, Hopland, Yorkville, Fort Bragg, Philo, Clearlake, Finley, and Middletown 329 AM PST Sun Dec 15 2024 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WHAT...Very cold temperatures as low as 30. * WHERE...Southern Mendocino Interior, Mendocino Coast, and Southern Lake. * WHEN...Until 8 AM PST this morning. * IMPACTS...Cold temperatures can lead to hypothermia with prolonged exposure. * ADDITIONAL DETAILS...Coldest temperatures focused in low valleys of Lake County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
5 follow-up statements
504 WWUS76 KEKA 151543 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 743 AM PST Sun Dec 15 2024 CAZ109-112-113-115-151645- /O.CAN.KEKA.CW.Y.0004.000000T0000Z-241215T1600Z/ Mendocino Coast-Southwestern Mendocino Interior-Southeastern Mendocino Interior-Southern Lake- Including Hidden Valley Lake, Middletown, Philo, Clearlake, Comptche, Knobcone Camp, Fort Bragg, Ukiah, Redwood Valley, Boonville, Calpella, Lakeport, Finley, Yorkville, Talmage, Point Arena, Clearlake Park, Hopland, and Rockport 743 AM PST Sun Dec 15 2024 ...COLD WEATHER ADVISORY IS CANCELLED... The threat has ended. $$ CAZ102-104>106-152345- /O.CON.KEKA.WI.Y.0029.241216T0300Z-241216T1800Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- 743 AM PST Sun Dec 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt, mostly on high exposed ridges. * WHEN...From 7 PM this evening to 10 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-152345- /O.CON.KEKA.WI.Y.0029.241216T0600Z-241216T1500Z/ Coastal Del Norte- Including Crescent City 743 AM PST Sun Dec 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Del Norte Coast mostly along exposed coastal headlands. * WHEN...From 10 PM this evening to 7 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
167 WWUS76 KEKA 152148 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 148 PM PST Sun Dec 15 2024 CAZ102-104>106-160600- /O.CON.KEKA.WI.Y.0029.241216T0300Z-241216T1800Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- 148 PM PST Sun Dec 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt, mostly on high exposed ridges. * WHEN...From 7 PM this evening to 10 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ101-160600- /O.CON.KEKA.WI.Y.0029.241216T0600Z-241216T1500Z/ Coastal Del Norte- Including Crescent City 148 PM PST Sun Dec 15 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Del Norte Coast mostly along exposed coastal headlands. * WHEN...From 10 PM this evening to 7 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
711 WWUS76 KEKA 160602 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1002 PM PST Sun Dec 15 2024 CAZ101-161415- /O.CON.KEKA.WI.Y.0029.000000T0000Z-241216T1500Z/ Coastal Del Norte- Including Crescent City 1002 PM PST Sun Dec 15 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Del Norte Coast mostly along exposed coastal headlands. * WHEN...Until 7 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-104>106-161415- /O.CON.KEKA.WI.Y.0029.000000T0000Z-241216T1800Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- 1002 PM PST Sun Dec 15 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt, mostly on high exposed ridges. * WHEN...Until 10 AM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
385 WWUS76 KEKA 161408 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 608 AM PST Mon Dec 16 2024 CAZ101-161515- /O.CAN.KEKA.WI.Y.0029.000000T0000Z-241216T1500Z/ Coastal Del Norte- Including Crescent City 608 AM PST Mon Dec 16 2024 ...WIND ADVISORY IS CANCELLED... Gusty south wind will continue through the day but gusts will mostly stay below 45 mph. $$ CAZ102-104>106-161800- /O.CON.KEKA.WI.Y.0029.000000T0000Z-241216T1800Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- 608 AM PST Mon Dec 16 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 55 mph. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt, mostly on high exposed ridges. * WHEN...Until 10 AM PST this morning. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
781 WWUS76 KEKA 161748 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 948 AM PST Mon Dec 16 2024 CAZ102-104>106-161900- /O.EXP.KEKA.WI.Y.0029.000000T0000Z-241216T1800Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- 948 AM PST Mon Dec 16 2024 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 3:34 PM PST, 11 hours 55 minutes earlier.
Area forecast discussion, Dec 14, 3:34 PM PST, 11 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
334 PM PST Sat Dec 14 2024
.SYNOPSIS...Shower activity is expected to diminish tonight through
Sunday morning. Colder weather conditions are expected tonight.
Another storm will bring strong and gusty winds and moderate to
locally heavy precipitation Sunday night into Monday.
&&
.DISCUSSION...Satellite visible imagery showed open cellular
cumulus over the coastal waters moving onshore this afternoon.
Radar showed isolated 40dBZ returns moving across coastal areas.
Locally brief heavy rain and perhaps some small hail will be
possible through this afternoon and early evening. Overall the
low-topped convective activity for our area is not all that
impressive with northwesterly winds through the column. Cooler
airmass will settle over the region tonight and subfreezing
temperatures and frost are forecast for the interior valleys.
After several inches of rain over the last 2-3 days and moist
grounds, fog and low clouds will form and counteract the long wave
cooling. Guidance continues to indicate minimum temperatures
below 36F and frost may form. With a little bit wind under 10 mph,
it will feel as cold as 28F.
Upper ridging and warming aloft will likely bring a period of
drier weather for much of the area on Sunday. Isolated shallow
shower activity may move onto the North Coast early Sunday
morning, before southerlies develop and stability increases in
advance of the next frontal system. Over-running precip with the
next frontal system may provide some sprinkles or light showers
late in the day. The bulk of the precipitation is expected late
Sunday night into Monday. There may be some winter weather impacts
in northern Trinity by Monday morning (3-5 inches of snow above
2500-3000ft). Strong southerly winds will also be a concern with
ARW/FV3 and GFS 925mb winds ramping up to 60kt. HREF guidance
indicates wind gusts reaching advisory strength for coastal areas,
particularly the North Coast late Sunday night into early Monday.
Gusts to 50 mph or more are highly probable (80% chance) for the
ridges and mountains. Models differed with the southern extent and
strength of a secondary trough that will pin-wheel southward
around the parent low Monday night. This trough will probably
bring another uptick in precip and winds Monday night.
Upper ridging will follow Tue into Thu, before another system
approaches by the end of the week. Friday may be dry too, though
uncertainly with timing and magnitude of this late week storm
remains high. It may take til Saturday or the storm could blow
through on Friday. Stay tuned. DB
&&
.AVIATION...Scattered to isolated showers will continue to move
across Northwest California this afternoon and evening. Generally
between MVFR and VFR conditions with brief IFR visibility due to
heavier rainfall is expected through late evening. Lingering
showers are expected to then gradually taper off into Sunday,
followed by scattered clouds to clear skies. IFR visibility
reduction with BR/FG is possible at UKI early Sunday morning.
Surface winds from west at 10 to 15 kt through 15/03Z, then
becoming south-southeast. Another frontal system will brig
increasing southerly winds and precipitation Sunday afternoon and
evening, mainly across the North Coast. ~ZVS
&&
.MARINE...Moderate to fresh northwesterly winds have developed
across the waters this afternoon. Winds are expected to diminish
late this afternoon and evening. Meanwhile, a large mid-period NW
swell continues to dominate the waters. The sea state will
continue to be chaotic and hazardous into the weekend, with
elevated NW winds and large westerly swells continuing. Another
round of Gale force southerly winds are expected across all waters
Sunday evening into Monday, with the strongest wind gusts
forecasted to reach up to near 50 kts in the outer waters. A large
westerly swell around 17-19 feet is expected to move across the
waters late Monday night through Tuesday afternoon. ~ZVS
&&
.HYDROLOGY...Rivers, streams and creeks are forecast to continue
to recede tonight through Sunday. Light to moderate precip is
expected Sunday night with locally heavy precip possible for interior
mountains of Del Norte/Humboldt by early Monday. No major impacts
expected from this next round of rain Sun night-Mon night. DB
&&
.BEACH HAZARDS...A series of large, mid-long period, westerly swells
will continue to impact the coastal waters of Northwest California
during next week. The current 12-15 swell will continue to subside
through Sunday night. GFS Wave model suggest there is another large
swell around 17 to 19 feet building across the water late Monday
night through Tuesday afternoon. This is expected to bring breakers
between 20 to 22 feet Tuesday morning through Tuesday afternoon.
Hazardous surf conditions with breaking waves will be possible along
west-northwest facing beaches on Tuesday. -ZVS
&&
.COASTAL FLOODING...High astronomical tides are predicted to
continue through early next week for Northwest California. High
tides are forecast to be at 8.55 feet at the north Spit tide gauge
at around 10:42 AM on Sunday. High tides combined with surge and
tidal anomaly will result in water levels between 9.0 to 9.3 feet.
Minor coastal flooding around Humboldt Bay, including King Salmon
and Jackson Ranch Road in the Arcata Bottoms, will be likely between
10AM and noon. A Coastal Flooding Advisory will be in effect from
9AM to 1PM Sunday. -ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Coastal Flood Advisory from 9 AM to 1 PM PST Sunday for
CAZ103.
Cold Weather Advisory from 2 AM to 8 AM PST Sunday for
CAZ109-112-113-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM PST Sunday for PZZ450-455-
475.
Gale Warning from 9 PM Sunday to 9 AM PST Monday for PZZ450-
455-475.
Small Craft Advisory until 3 PM PST Sunday for PZZ470.
Gale Warning from 3 PM Sunday to 9 AM PST Monday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:16 AM PST | Winter Weather Advisory | EKA | Trinity | 43 hr |
| Dec 15, 12:42 PM PST | Coastal Flood Advisory | EKA | Humboldt | 24 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.